advertisement

Cancer

Question
Posted by: Selma | 2019/01/12

Q.

Chemotherapy

Does Alkod help after loosing your hair from chemotherapy? My brother had 6 treatments of chemotherapy and has lost all his hair.

Expert's Reply

A.

Cancer expert
- 2019/01/15

Dear Selma, certain chemotherapy medicines cause hair loss. Manufacturers of Alkod claim that application twice a day (massaged into the scalp) will assist hair growth, however, hair normally starts to grow back spontaneously upon completion of chemotherapy treatment. Hair normally grows at about 1cm per month and its consistency and colour may be different to what it was prior to chemotherapy treatment. It is important to keep the scalp protected from direct sun until hair has grown sufficiently. (MCH).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.